Thunderstorm Wind, Catahoula
- When
- June 12, 7:40 AM CST
- Where
- Catahoula County, Larto
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.367, -91.917
A few trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 12, 3:15 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CDT THU JUN 12 2003 THERE ARE PLENTY OF FORECAST COMPLEXITIES THIS PACKAGE AS AN UNSEASONABLY STRONG SUBTROPICAL JET STREAM CONTINUES TO INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI VALLEY REGION. BIGGEST COMPLICATION IN THE SHORT TERM IS HOW MINOR SHORTWAVE TROUGH ENERGY OVER ERN TX IN LEFT EXIT REGION OF JET WILL INTERACT WITH DISTINCT OUTFLOW BOUNDARY THAT EXISTS FROM NEAR MLU TO LUL THIS EARLY MORNING. GOOD LOW LEVEL THETAE ADVECTION CONTINUES AHEAD OF THE SHORTWAVE TROUGH WITH BEST ADVECTION INTO THE IMMEDIATE ARKLAMISS REGION ATTM. UP TO 5 INCHES OF RAIN FELL ACROSS THE HIGHWAY 82 CORRIDOR OVERNIGHT IN MS. VERY RICH BOUNDARY LAYER MOISTURE (DEWPOINTS 80 DEG F ALONG TX/LA COAST) CONTINUES TO FEED NWD ABOVE THE BOUNDARY AND GIVEN THE LATEST CONVECTIVE/SATELLITE DATA TRENDS OF UPSTREAM CELL DEVELOPMENT AHEAD OF SHORTWAVE TROUGH...WILL ISSUE FLASH FLOOD WATCH FOR THE NRN MS COUNTIES TODAY. THANKS TO MEG AND LZK FOR COORDINATION. LATEST WATER VAPOR IMAGERY INDICATES SECOND PIECE OF ENERGY OVER WRN TX THAT WILL NEED TO BE WATCH FOR SUBSEQUENT CONVECTIVE DEVELOPMENT. WILL HANG ON TO THE POTENTIAL FOR ISOLATED SVR STORMS GIVEN MODEST DEEP LAYER SHEAR AND STEEP LOW LEVEL LAPSE RATES THAT MAY DEVELOP LATER TODAY. MODELS ARE NOT MUCH HELP AS THEY HAVE NO HANDLE ON CURRENT CONVECTIVE SITUATION. THEY DO AGREE ON MAINTAINING EXIT REGION OF RELATIVELY STRONG SUB TROP JET OVER THE REGION ALONG WITH PLENTY OF MOISTURE AND INSTABILITY RIGHT THROUGH THE WEEKEND. CONFIDENCE IS VERY LOW ON TIMING OF INDIVIDUAL CONVECTIVE SYSTEMS. APPEARS THAT A LARGE UPPER TROUGH WILL BEGIN TO PINCH OFF OVER THE MID/LOWER MS VALLEY REGION BY SUNDAY/MONDAY. LATEST GFS INDICATES THAT THE TROUGH WILL STRETCH OUT FROM WEST TO EAST OVER THE FORECAST AREA AND PROVIDE A NICE MOISTURE CONVERGENCE AXIS FOR NUMEROUS SHOWERS/TSTMS EARLY NEXT WEEK. .JAN... AR...NONE. LA...NONE. MS...FLASH FLOOD WATCH TODAY MSZ018-019-025>037. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131209- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 709 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS. A SERIES OF DISTURBANCES WILL CONTINUE MOVING THROUGH THE VERY MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY TO RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS. AS THESE DISTURBANCES COMBINE WITH DAYTIME HEATING AND LINGERING OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORM ACTIVITY...SOME OF THESE STORMS COULD BECOME SEVERE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE DURING THE AFTERNOON AND EVENING HOURS. ...FLOODING... A FLASH FLOOD WATCH HAS BEEN POSTED FOR PARTS OF NORTH MISSISSIPPI TODAY...GENERALLY NORTH OF A HOLLANDALE...TO KOSCIUSKO...TO COLUMBUS LINE. PONDING OF WATER ON AREA ROADWAYS MAY BE SEEN OVER EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND THE REMAINDER OF CENTRAL AND SOUTH MISSISSIPPI. A SERIES OF UPPER ATMOSPHERIC DISTURBANCES WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE REGION. WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE...THE STRONGER THUNDERSTORMS COULD PRODUCE 1 TO 2 INCHES OF RAINFALL WITHIN A SHORT AMOUNT OF TIME. THIS WOULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS. UP TO 5 INCHES OF RAIN FELL ACROSS PARTS OF NORTH MISSISSIPPI OVERNIGHT. WITH ADDITIONAL HEAVY RAINFALL EXPECTED OVER A SIMILAR AREA TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AND SATURDAY ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. AS UPPER ATMOSPHERIC DISTURBANCES CONTINUE TRAVERSING THE REGION...THESE FEATURES ARE EXPECTED TO COMBINE WITH DAYTIME HEATING AND OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS TO RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS. THE MOST LIKELY TIME TO SEE SEVERE WEATHER WOULD BE DURING THE AFTERNOONS AND EVENINGS. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA SUNDAY THROUGH THURSDAY. A LOW PRESSURE SYSTEM WILL SETTLE OVER THE ARKLATEX REGION SUNDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE SYSTEM...AND PROVIDE A STEADY FLOW OF VERY MOIST AND UNSTABLE AIR INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE UPPER LEVEL SYSTEM WILL REMAIN OVER THE AREA THROUGH WEDNESDAY...KEEPING A CHANCE OF STRONG THUNDERSTORMS THROUGH MID WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
A few trees and powerlines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359984, 5359985.